How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 15636
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

My dog suffers from frequent seizures and has become very

Customer Question

My dog suffers from frequent seizures and has become very anxious in the last 24 hours due to multiple incidents..I take 10 mg of lexapro and wonder if a) will it hurt him and b) will it help him?
JA: I'm sorry to hear that. Seizures always look scary. Let's get you talking to the Veterinarian. What is the dog's name and age?
Customer: He's already on phenobarbital, but he still has this issue occasionally, he's 13 1/2 and his name is***** a retired PO dog and he just can't seem to settle since his last seizure which was at 2345 hours yesterday
JA: Is there anything else the Veterinarian should be aware of about Roy?
Customer: He's hard of hearing and I'm pretty sure blind.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 4 months ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 4 months ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with your wee one today.

In regards ***** ***** question, since we can see seizures in dogs for a range of causes (ie epilepsy, brain tumors/bleeds/infections, liver issues etc) and he is already on the Phenobarbital; it would not be ideal to use your own medication with him. As well, Lexapro is not really used in dogs as it has a very small safety range and is more likely to cause more seizures, wobbliness, sedation, tremors, and changes to the heart rate/blood pressure. So, this wouldn't be a safe option for Roy and if he is having more seizures more often, then we'd really want to have him seen by the local vet to test his phenobarbital level to make sure its therapeutic, possible check his liver function to make sure that isn't causing this, and rule out those other brain based concerns. Depending on their findings they can potentially raise his current dose +/- add in further dog safe anti-seizure options (plus make sure you have rectal Diazepam at home to control any that happen) to help counter this for him.

Please take care,

Dr. B.


If you have any other questions, please ask me – I’ll be happy to respond.

**Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )

Expert:  Dr. B. replied 4 months ago.

I'm just following up on our conversation about your pet. How is everything going?


Related Dog Veterinary Questions